MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0730
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - initial reporter establishment name: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
Olympus reviewed the following literature titled ¿impact of a novel oblique-tip papillotome for biliary cannulation during ercp: a nonrandomized coarsened exact matching study¿.Background.We developed a novel oblique-tip papillotome (ot-papillotome) to facilitate biliary cannulation during endoscopic retrograde cholangiopancreatography (ercp).This study was performed to evaluate the utility of the ot-papillotome for contrast-guided cannulation (cgc) and wire-guided cannulation (wgc) during ercp, compared with standard cannulation by wgc using a standard-tip papillotome (st-papillotome).Methods.A prospective study was performed at two centers.Cgc with the ot-papillotome (ot-cgc group) was performed at (b)(6) hospital, while wgc was done with the ot-papillotome and st-papillotome (ot-wgc and st-wgc groups, respectively) at the university of malaya medical centre.The results of the ot-cgc and ot-wgc groups were compared with those of the st-wgc group after performing coarsened exact matching (cem) to reduce bias due to nonrandomized and center-based patient allocation.Results.Eighty patients were enrolled in each of the ot-cgc, ot-wgc, and st-wgc groups.After cem, the successful biliary cannulation rate was significantly higher in the ot-cgc and ot-wgc groups than in the st-wgc group, while rescue cannulation was reduced.The mean number of unintended pancreatic access events in the ot-wgc and ot-cgc groups was similar to the st-wgc group.However, it was significantly lower in the ot-wgc group than in the ot-cgc group.Multivariate analysis revealed that the ot-papillotome was independently associated with less frequent rescue cannulation and a higher successful biliary cannulation rate.Conclusions.Although use of the ot-papillotome in biliary cannulation did not reduce unintended pancreatic access events or pep compared to the st-papillotome, the ot-papillotome increased the successful biliary cannulation rate, while reducing the frequency of rescue cannulation procedures.Combining the ot-papillotome with wgc might be the best cannulation technique for minimizing unintended pancreatic access.Type of adverse events/number of patients post-ercp pancreatitis (pep) (13 patient).There was no allegation of device malfunction identified in the article.This report is 4 of 4.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields: h6 and h11.The device has not been returned to olympus for evaluation.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the author.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23720510
Report Number9614641-2025-02008
Device Sequence Number21018988
Product Code KNS
UDI-Device Identifier04953170184055
UDI-Public04953170184055
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-V411M-0730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer12/14/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q180V DUODENOVIDEOSCOPE
Patient SexUnknown